Alert archive / New Jersey / Small Craft Advisories in 2013

Small Craft Advisory 64, NWS Philadelphia/Mount Holly

July 19, 2013

NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 19, 2013, 3:36 AM EDT. It took effect at Jul 20, 2013, 4:00 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jul 19, 2013, 3:36 AM EDT (07:36 UTC)
In effect from
Jul 20, 2013, 4:00 AM EDT
Expired
Jul 21, 2013, 3:31 AM EDT
In force
24 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WHUS71 KPHI 190736
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
336 AM EDT FRI JUL 19 2013


ANZ450>455-192100-
/O.NEW.KPHI.SC.Y.0064.130720T0800Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
336 AM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 4 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM
EDT SUNDAY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
178 
WHUS71 KPHI 191945
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 PM EDT FRI JUL 19 2013

ANZ450>455-201000-
/O.CON.KPHI.SC.Y.0064.130720T0800Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
345 PM EDT FRI JUL 19 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO
4 AM EDT SUNDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH A FEW GUSTS UP TO 25 KT LATER
  TONIGHT AND ON SATURDAY. STRONGER GUSTS POSSIBLE IN THUNDERSTORMS.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
458 
WHUS71 KPHI 200750
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT SAT JUL 20 2013

ANZ450>455-202100-
/O.CON.KPHI.SC.Y.0064.130720T0800Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 AM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...SOUTHWEST 10 TO 20 KT WITH A FEW GUSTS UP TO 25 KT.
  STRONGER GUSTS POSSIBLE IN THUNDERSTORMS.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
985 
WHUS71 KPHI 201927
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EDT SAT JUL 20 2013

ANZ450>455-210800-
/O.CON.KPHI.SC.Y.0064.000000T0000Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY
 FOR THE ATLANTIC COASTAL WATERS OF NEW JERSEY AND DELAWARE...

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP AROUND 20 KT.

* SEAS...3 TO 5 FEET.

* THUNDERSTORMS...STRONG THUNDERSTORMS WITH WESTERLY WIND GUSTS TO
  35 KT MAY MOVE ACROSS PORTIONS OF THE NORTHERN AND CENTRAL NEW
  JERSEY COASTAL WATERS BETWEEN 630 PM AND 10 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG
351 
WHUS71 KPHI 210137
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 PM EDT SAT JUL 20 2013

ANZ450>455-210800-
/O.CON.KPHI.SC.Y.0064.000000T0000Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
937 PM EDT SAT JUL 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* THUNDERSTORMS...STRONG THUNDERSTORMS WITH WESTERLY WIND GUSTS TO
  40 KT MAY MOVE ACROSS PORTIONS OF THE SOUTHERN NEW JERSEY
  WATERS AND DELAWARE BAY BETWEEN NOW AND 2 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


DRAG
726 
WHUS71 KPHI 210731
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 AM EDT SUN JUL 21 2013


ANZ450>455-210845-
/O.CAN.KPHI.SC.Y.0064.000000T0000Z-130721T0800Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
331 AM EDT SUN JUL 21 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

WIND AND SEAS ARE BELOW SMALL CRAFT ADVISORY CRITERIA SO THE SMALL
CRAFT ADVISORY IS BEING CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 9:26 PM EDT, 6 hours 10 minutes earlier.

Area forecast discussion, Jul 18, 9:26 PM EDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
926 PM EDT THU JUL 18 2013

.SYNOPSIS...
THE HEAT DOME ACROSS THE REGION WILL SLOWLY RELINQUISH ITS HOLD
ON THE REGION DURING THE WEEKEND. A COLD FRONT IS EXPECTED TO PUSH
THROUGH BY SATURDAY NIGHT INTO SUNDAY AND THEN STALL TO OUR SOUTH
AND EAST. HIGH PRESSURE WILL MOVE ACROSS THE REGION FROM THE GREAT
LAKES ON MONDAY THROUGH WEDNESDAY. A WAVE OF LOW PRESSURE WILL
NEAR FROM THE SOUTHWEST BY THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AT 900 PM, TEMPERATURES IN OUR REGION WERE GENERALLY IN THE 80S
WITH DEW POINT READINGS IN THE 70S. TEMPERATURES WILL CONTINUE TO
DECREASE SLOWLY OVERNIGHT, REACHING THE MIDDLE 70S TO LOWER 80S
RANGE TOWARD DAYBREAK IN MOST SPOTS.

SCATTERED TO ISOLATED CONVECTION DEVELOPED ACROSS PARTS OF THE
NEW JERSEY COUNTIES OF CAMDEN, BURLINGTON AND OCEAN EARLY THIS
EVENING. IT WAS PULSE TYPE CONVECTION AND IT HAD DISSIPATED AROUND
SUNSET. THE THUNDERSTORMS THAT WERE OVER CENTRAL PENNSYLVANIA WERE
ALSO ALL BUT GONE BY 900 PM. THE ONLY NEARBY CONVECTION WAS
CROSSING THE DELAWARE RIVER FROM NORTHEASTERN PENNSYLVANIA INTO
SULLIVAN COUNTY, NEW YORK. THAT THUNDERSTORM SHOULD REMAIN WELL TO
THE NORTH OF SUSSEX COUNTY, NEW JERSEY. AS A RESULT, WE HAVE
REMOVED ANY MENTION OF PRECIPITATION FROM OUR ENTIRE FORECAST AREA
FOR THE OVERNIGHT PERIOD.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AS PER THE HEAT. AN EXPANSION OF EXCESSIVE HEAT WARNING THROUGH A
LARGE CHUNK OF OUR CWA WAS DONE THIS AFTERNOON. DEW POINTS TODAY
WERE HIGHER THAN FORECAST. SFC WIND FIELD IS VERY WEAK. TOMORROW
THE OVERALL WIND FIELD WILL BE STRONGER BELOW 850MB. ITS POSSIBLE
THAT THIS MIXING (LOWERING DEW POINTS) MIGHT TAKE SOME PERIPHERAL
AREAS BELOW WARNING CRITERIA. EITHER WAY ITS GOING TO BE AWFULLY
HOT AND HUMID. IN DELMARVA, THE FLOW OFF OF STEAMY CHESAPEAKE BAY
HAS RISEN THE DEW POINTS WELL INTO THE 70S TODAY AND EVEN WITH
FURTHER MIXING, COULD SEE CLOSE TO THE SAME VALUES ON FRIDAY AS
ITS THE SAME DIRECTION. HENCE THE WARNING FOR THAT AREA. THIS
LEAVES US SOUTHEASTERN NJ WHERE WE DID SEE SIMILAR DEW POINTS
TODAY OFF OF DELAWARE BAY. FOR THIS REASON WITH THEIR HEAT INDEX
FCST TO TOP AROUND 105F, THEY WERE LEFT IN A HEAT ADVISORY.

STAT GUIDANCE AND FCST THERMAL FIELDS SUGGEST A STATUS QUO FOR
TODAY. ONCE AGAIN A GFS/NAM MOS BLEND HAS BEEN LEAVING EC MOS A
DISTANT THIRD FOR THE THIRD CONSECUTIVE HOT SPELL WE HAVE HAD THIS
SUMMER. WE HAVE BEEN NOT FOLLOWING THE TRADITIONAL 10F PLUS 10 AM
TEMPS FOR MAX TEMPS, BUT JUMPING UP FASTER AND THEN A SLOW CRAWL
FROM THERE AND HAVE FOLLOWED A SIMILAR SCENARIO FOR FRIDAY IN THE
GRIDS.

WELL I COULD BE WRONG YET AGAIN BUT BASED ON ITS OWN FCST
SOUNDINGS FIND IT HARD TO JUSTIFY HOW THE WRF-NMMB DOES NOT
GENERATE ISOLATED/WIDELY SCATTERED CONVECTION ON FRIDAY. I CAN EAT
CROW TOMORROW AFTERNOON, BUT ITS MASS CONVECTIVE FIELDS HAVE BEEN
TRENDING TOWARD THE GFS THE LAST TWO DAYS AND SUSPECT ITS NULL
BASELINE HAS BLED INTO ITS MESOSCALE MODELS WHICH ARE ALSO RATHER
SUBDUED. THE GFS NWRN SHORT WAVE MAY BE TOO STRONG, BUT OTHER
MODELS ALSO HAVE SOME WEAKNESS IN THE RIDGE. SO COVERAGE MIGHT BE
A BIT TOO MUCH, BUT WE ARE CLOSER TO A GFS/CAN GGEM COMBO. BECAUSE
OF THE FCST INSTABILITY (TT >50, S.I. <-4C) AND THE DROP OF THETA
E WITH HEIGHT, HAVE TO BE CONCERNED AGAIN ABOUT PULSE SEVERE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
5-WAVE MODEL GUIDANCE SHOWS THE CURRENT RIDGING SINKING FURTHER
SOUTH THROUGH THE WEEKEND. THIS ALLOWS FOR A MORE ZONAL OR
SLIGHTLY SOUTHWEST MID-LEVEL FLOW TO TAKE SHAPE WITH MULTIPLE
RIPPLES MOVING THROUGH. WEAK CENTRAL UNITED STATES TROUGHING WITH
BERMUDA RIDGING DOWNSTREAM AMPLIFIES A BIT TOWARDS THE END OF THE
NEXT WEEK, SO IT BASICALLY LOOKS LIKE THE PATTERN FROM TWO WEEKS
AGO WILL REPEAT ITSELF.

THERE WILL FINALLY BE SOME RELIEF FROM THE OPPRESSIVE HUMIDITY
LEVELS AND HEAT IN THE FORM OF A SOUTHEASTWARD MOVING COLD FRONT
OVER THE WEEKEND. WITH THE UPPER LEVEL RIDGING CONTINUING TO SINK
FURTHER SOUTHWARD, WEAK TROUGHING BEGINS TO ENTER THE REGION BY
FRIDAY NIGHT. ON-GOING CONVECTION IS POSSIBLE LATE FRIDAY NIGHT
BEFORE DISSIPATING SATURDAY MORNING AS THE DIURNALLY DRIVEN
SURFACE TROUGH MIXES OUT. THEN WE WAIT FOR THE BETTER LIFT TO
APPROACH WITH A PRE-FRONTAL TROUGH FOLLOWED BY THE COLD FRONT
ITSELF. DAYTIME HIGHS ON SATURDAY WILL BE SEVERAL DEGREES COOLER
THAN ON FRIDAY. CONVECTIVE DEBRIS CLOUD COVER MOVING IN FROM THE
WEST-NORTHWEST AND ANY ADDED MOISTURE FROM EARLY MORNING
THUNDERSTORMS COULD PUT A DAMPER ON BETTER DAYTIME HEATING, STILL
WE SHOULD EASILY CRACK BACK INTO THE LOW-90S IN MOST SPOTS. DUE TO
THE IMMENSE AMOUNT OF LOW-LEVEL MOISTURE IN PLACE, WITH MORE
FORECASTED TO ADVECT INTO THE REGION AHEAD OF THE FRONT, WE SHOULD
CONTINUE TO HAVE ISSUES WITH EXCESSIVE HEAT HEADLINES, THOUGH
SATURDAY MAY BE MORE NEBULOUS. WITH SOME UNCERTAINTY AND CURRENT
HEADLINES IN PLACE WE WILL CONTINUE TO MENTION THE POSSIBLE NEED
FOR HEADLINES ON SATURDAY.

AS MENTIONED ABOVE, RELIEF IS ON THE WAY, BUT THE ONLY TRUE WAY
TO BREAK THE CYCLE IS TO INTRODUCE A COOLER/DRIER AIR MASS. AFTER
OUTLOOKING OUR REGION FOR SEVERAL DAYS, SPC HAS PLACED MOST OF THE
CWA IN A SLIGHT RISK FOR SATURDAY FOR SEVERE THUNDERSTORMS. WE HAD
A HEAT EPISODE BACK IN EARLY JUNE THAT WAS NOT NEARLY AS HOT OR AS
MOIST AS THIS AIR MASS. WHEN A 'COLD' FRONT CAME THROUGH TO BREAK
THE HEAT WE RECEIVED VERY LITTLE IN THE WAY OF SEVERE WEATHER WITH
THE WORST OF THE WORST STAYING WELL TO OUR NORTHEAST. THERE IS THE
POTENTIAL THAT THIS SYSTEM COULD DO THE SAME AS THE BEST SHEAR
PARAMETERS LOOK TO STAY TO OUR NORTH WITH THE UPPER JET REMAINING
LOCKED UP IN SOUTHERN ONTARIO. THE BETTER MID-LEVEL POSITIVE
VERTICAL SHEAR ALSO REMAINS NORTH ALONG WITH THE 0-6KM.

ALL THAT BEING SAID OUR SURFACE BASED INSTABILITY PARAMETERS
SHOULD BE ENOUGH TO OVERCOME THE LACK OF SHEAR. WHEN COMBINED WITH
THE SLAB-LIKE LIFTING OF THE PRE-FRONTAL TROUGH AND COLD FRONT
NUMEROUS THUNDERSTORMS SHOULD EASILY GET GOING. NOT QUITE SURE,
AGAIN WITH THE LACK OF SHEAR FOR MORE ORGANIZED CONVECTION, IF
THIS WILL BE HOME-GROWN, BUT WILL MORE THAN LIKELY HAVE TO ADVECT
IN FROM THE NORTHWEST. PULSE SEVERE CAN NOT BE RULED OUT AHEAD OF
THE FRONTAL CONVERGENCE ZONE EITHER, SO WE CONTINUE THE ENHANCED
WORDING FOR SATURDAY.

WITH THE AFOREMENTIONED PSEUDO-ZONAL FLOW ALOFT THE SURFACE COLD
FRONT REALLY DOES NOT HAVE MUCH OF A CHANCE TO PUNCH THROUGH THE
REGION ON SUNDAY. THE DOMINANT RIDGING TO OUR SOUTH AND EAST MAY
KEEP THE FRONT AT BAY AND STALL IT ACROSS OUR CWA OR JUST OFFSHORE
OF DELMARVA. THE FRONTAL PLACEMENT AND TIMING OF ANY MID-LEVEL
SHORTWAVES DEPICTS THE CHANCES FOR MORE CONVECTIVE ACTIVITY FROM
MONDAY ONWARD. GRANTED THERE IS A QUICK MOVING BOUT OF SURFACE
RIDGING THAT WILL SLIDE ACROSS OUR NORTHERN AREAS ON MONDAY, BUT
WITH THE PROXIMITY OF THE FRONT, WHEREVER IT LIES, THAT DRYNESS
COULD EASILY COME TO PASS. WE KEEP CHANCE DIURNAL CONVECTION
THROUGH MOST OF THE EXTENDED PERIOD AND TAPER THEM OFF OVERNIGHT.
THE NEXT COMPLEX LOW MAY ENTER FROM THE SOUTHWEST LATE IN THE
PERIOD AS WE TREND MORE TOWARDS A MEAN EAST COAST TROUGH.

AS FOR TEMPERATURES THROUGH THE EXTENDED. WE START OUT WELL ABOVE
NORMAL AND BRING THEM BACK MORE TOWARDS THE NORMAL END BY MONDAY.
THE COOLEST DAY OF THE WEEK MAY BE TUESDAY AND WE COULD END UP
BEING SLIGHTLY BELOW NORMAL. THEN AS THE STALLED FRONT BEGINS TO
MOVE BACK TOWARDS THE NORTH OR BECOMES ABSORBED BY THE NEXT
SYSTEM, WE SHOULD START TO SEE A SLIGHT INCREASE THROUGH THE END
OF THE PERIOD.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD WITH
TWO POSSIBLE EXCEPTIONS.

THE FIRST EXCEPTION MAY BE LOCALIZED VISIBILITY RESTRICTIONS
AROUND DAYBREAK ON FRIDAY. WE HAVE INDICATED LIGHT FOG AT KRDG,
KILG AND KMIV.

ALSO, WE ARE ANTICIPATING ANOTHER ROUND OF SCATTERED TO ISOLATED
THUNDERSTORMS ON FRIDAY AFTERNOON INTO FRIDAY EVENING. THEIR
COVERAGE AND TIMING IS QUITE UNCERTAIN AT THIS TIME, SO NO MENTION
HAS BEEN MADE IN THE TAFS.

A VERY LIGHT WIND IS EXPECTED FOR OVERNIGHT. THE DIRECTION WILL
BE VARIABLE AT SOME LOCATIONS AND SOUTHWEST AT OTHERS. A SOUTHWEST
WIND AROUND 8 OR 10 KNOTS IS FORECAST FOR FRIDAY.

OUTLOOK...
FRIDAY NIGHT - SATURDAY MORNING...MOSTLY VFR.

SATURDAY - SUNDAY...MOSTLY VFR WITH SOUTHWESTERLY WINDS.
AFTERNOON STRONG TO SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO
DROP RESTRICTIONS INTO THE MVFR OR LOWER CATEGORIES.

MONDAY - TUESDAY...MOSTLY VFR. SOME AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE SOUTH AND EAST OF PHL.

&&

.MARINE...
SUB SCA CONDITIONS ARE EXPECTED THROUGH FRIDAY. THE MARINE
GUIDANCE FCST WINDS LOOK CORRECTLY LOWER AND SEAS ON WAVE WATCH
ARE ALREADY RUNNING ABOUT A FOOT TOO HIGH. THAT BEING SAID, THE
SOUTHWEST WIND ON FRIDAY SHOULD BE STRONGER THAN TODAY, BUT BELOW
SCA CRITERIA.

OUTLOOK...
TOUGH FORECAST AS WE MAY FINALLY LOSE THE STRING OF SUB-ADVISORY
DAYS, THOUGH NOT ENTIRELY CONFIDENT IN THAT ASSESSMENT. SOUTHWEST
WINDS WILL INCREASE AHEAD OF A SLOW MOVING COLD FRONT LATE FRIDAY
NIGHT IN SATURDAY. THE STRONGER SOUTHERLY SURGE MAY ALLOW SEAS TO
BUILD UPWARDS OF 5 FEET BY SATURDAY MORNING. A PREVIOUS FORECASTER
NOTED, WE STRUGGLE WITH A SOUTHERLY SURGE AND TEND TO RAMP UP SEAS
TOO FAST. THAT BEING SAID DECIDED TO HOLD OFF FOR NOW ON ANY
HEADLINES THAT MAY BE NEEDED.

OTHERWISE, STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY BE ONGOING
SATURDAY NIGHT ACROSS OUR WATERS BEFORE TAPERING OFF BY SUNDAY
MORNING. THE COLD FRONT THAT PRODUCED THE THUNDERSTORMS WILL
BISECT OUR WATERS ON SUNDAY WITH ADDITIONAL ROUNDS OF SHOWERS
POSSIBLE. THIS FRONT WILL SLOWLY SETTLE JUST TO OUR SOUTH THROUGH
THE REMAINDER OF THE OUTLOOK PERIOD...AGAIN WITH ADDITIONAL
SHOWERS NEARLY EVERYDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR PAZ060-101-
     103-105.
     HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR PAZ061-062.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR PAZ070-071-
     102-104-106.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT FRIDAY FOR PAZ054-055.
NJ...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR NJZ008>010-
     012-013-020-027.
     HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR NJZ001-007-016-021>023.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR NJZ015-
     017>019.
DE...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR DEZ002-003.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR DEZ001.
MD...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT FRIDAY FOR MDZ008-012-
     015-019-020.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...IOVINO/DANCO
SHORT TERM...GIGI
LONG TERM...HEAVENER
AVIATION...IOVINO/DANCO/HEAVENER
MARINE...GIGI/HEAVENER
Hazardous weather outlook, Jul 18, 4:05 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT THU JUL 18 2013

PAZ054-055-192015-
CARBON-MONROE-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ008>010-012-013-020-027-PAZ060-101-103-105-192015-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-WESTERN CHESTER-WESTERN MONTGOMERY-
UPPER BUCKS-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100
DEGREES ON SATURDAY AFTERNOON.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ001-007-PAZ061-062-192015-
SUSSEX-WARREN-LEHIGH-NORTHAMPTON-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX VALUES AROUND 100
DEGREES ON SATURDAY AFTERNOON.

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-192015-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY ACCOMPANY A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NJZ016-021>023-192015-
SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
405 PM EDT THU JUL 18 2013

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND
105 DEGREES ON SATURDAY AFTERNOON.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ002-003-MDZ008-012-015-019-020-192015-
KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
405 PM EDT THU JUL 18 2013

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE HEAT WAVE CONTINUES WITH AFTERNOON HEAT INDEX BETWEEN 100 AND
105 DEGREES ON SATURDAY AFTERNOON.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-192015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A SLIGHT CHANCE FOR STRONG THUNDERSTORMS ON FRIDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS AND BRIEF POOR DRAINAGE
FLOODING RAINS MAY PRECEDE A COLD FRONTAL PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-192015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WITH STRONG WIND GUSTS MAY PRECEDE A COLD FRONTAL
PASSAGE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:06 PM EDTSpecial Weather StatementPHIOcean24 min
Jul 19, 3:52 PM EDTSpecial Weather StatementPHIBerks23 min
Jul 19, 4:45 PM EDTSpecial Weather StatementPHIBerks30 min
Jul 19, 5:28 PM EDTSpecial Weather StatementPHILebanon47 min
Jul 19, 6:01 PM EDTSpecial Weather StatementPHIBerks44 min
Jul 19, 7:21 PM EDTSpecial Weather StatementPHIChester24 min
Jul 19, 7:38 PM EDTSpecial Weather StatementPHIMontgomery37 min

Nearby

Small Craft Advisories in New Jersey, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.